July  2014, 34(7): 2729-2740. doi: 10.3934/dcds.2014.34.2729

Enveloping semigroups of systems of order d

1. 

Centro de Modelamiento Matemático and Departamento de Ingeniería Matemática, Universidad de Chile, Av. Blanco Encalada 2120, Santiago, Chile

Received  July 2013 Revised  October 2013 Published  December 2013

In this paper we study the Ellis semigroup of a $d$-step nilsystem and the inverse limit of such systems. By using the machinery of cubes developed by Host, Kra and Maass, we prove that such a system has a $d$-step topologically nilpotent enveloping semigroup. In the case $d=2$, we prove that these notions are equivalent, extending a previous result by Glasner.
Citation: Sebastián Donoso. Enveloping semigroups of systems of order d. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2729-2740. doi: 10.3934/dcds.2014.34.2729
References:
[1]

J. Auslander, Minimal Flows and their Extensions,, North-Holland Mathematics Studies, (1988). Google Scholar

[2]

H. Becker and A. S. Kechris, The Descriptive set Theory of Polish Group Actions,, London Mathematical Society Lecture Note Series, (1996). doi: 10.1017/CBO9780511735264. Google Scholar

[3]

R. Ellis, Lectures on Topological Dynamics,, W. A. Benjamin, (1969). Google Scholar

[4]

E. Glasner, Minimal nil-transformations of class two,, Israel J. Math., 81 (1993), 31. doi: 10.1007/BF02761296. Google Scholar

[5]

E. Glasner, Enveloping semigroups in topological dynamics,, Topology Appl., 154 (2007), 2344. doi: 10.1016/j.topol.2007.03.009. Google Scholar

[6]

B. Green and T. Tao, Linear equations in primes,, Ann. of Math. (2), 171 (2010), 1753. doi: 10.4007/annals.2010.171.1753. Google Scholar

[7]

B. Host and B. Kra, Nonconventional ergodic averages and nilmanifolds,, Ann. of Math. (2), 161 (2005), 398. doi: 10.4007/annals.2005.161.397. Google Scholar

[8]

B. Host, B. Kra and A. Maass, Nilsequences and a structure theorem for topological dynamical systems,, Adv. Math., 224 (2010), 103. doi: 10.1016/j.aim.2009.11.009. Google Scholar

[9]

B. Host and A. Maass, Nilsystèmes d'ordre deux et parallélépipèdes,, (French) [Two step nilsystems and parallelepipeds], 135 (2007), 367. Google Scholar

[10]

A. Mal'cev, On a class of homogeneous spaces,, Izvestiya Akad. Nauk SSSR. Ser Mat., 13 (1949), 9. Google Scholar

[11]

R. Pikuła, Enveloping semigroups of unipotent affine transformations of the torus,, Ergodic Theory Dynam. Systems, 30 (2010), 1543. doi: 10.1017/S0143385709000261. Google Scholar

[12]

R. J. Sacker and G. R. Sell, Finite extensions of minimal transformation groups,, Trans. Amer. Math. Soc., 190 (1974), 325. doi: 10.1090/S0002-9947-1974-0350715-8. Google Scholar

[13]

S. Shao and X. Ye, Regionally proximal relation of order $d$ is an equivalence one for minimal systems and a combinatorial consequence,, Adv. Math., 231 (2012), 1786. doi: 10.1016/j.aim.2012.07.012. Google Scholar

show all references

References:
[1]

J. Auslander, Minimal Flows and their Extensions,, North-Holland Mathematics Studies, (1988). Google Scholar

[2]

H. Becker and A. S. Kechris, The Descriptive set Theory of Polish Group Actions,, London Mathematical Society Lecture Note Series, (1996). doi: 10.1017/CBO9780511735264. Google Scholar

[3]

R. Ellis, Lectures on Topological Dynamics,, W. A. Benjamin, (1969). Google Scholar

[4]

E. Glasner, Minimal nil-transformations of class two,, Israel J. Math., 81 (1993), 31. doi: 10.1007/BF02761296. Google Scholar

[5]

E. Glasner, Enveloping semigroups in topological dynamics,, Topology Appl., 154 (2007), 2344. doi: 10.1016/j.topol.2007.03.009. Google Scholar

[6]

B. Green and T. Tao, Linear equations in primes,, Ann. of Math. (2), 171 (2010), 1753. doi: 10.4007/annals.2010.171.1753. Google Scholar

[7]

B. Host and B. Kra, Nonconventional ergodic averages and nilmanifolds,, Ann. of Math. (2), 161 (2005), 398. doi: 10.4007/annals.2005.161.397. Google Scholar

[8]

B. Host, B. Kra and A. Maass, Nilsequences and a structure theorem for topological dynamical systems,, Adv. Math., 224 (2010), 103. doi: 10.1016/j.aim.2009.11.009. Google Scholar

[9]

B. Host and A. Maass, Nilsystèmes d'ordre deux et parallélépipèdes,, (French) [Two step nilsystems and parallelepipeds], 135 (2007), 367. Google Scholar

[10]

A. Mal'cev, On a class of homogeneous spaces,, Izvestiya Akad. Nauk SSSR. Ser Mat., 13 (1949), 9. Google Scholar

[11]

R. Pikuła, Enveloping semigroups of unipotent affine transformations of the torus,, Ergodic Theory Dynam. Systems, 30 (2010), 1543. doi: 10.1017/S0143385709000261. Google Scholar

[12]

R. J. Sacker and G. R. Sell, Finite extensions of minimal transformation groups,, Trans. Amer. Math. Soc., 190 (1974), 325. doi: 10.1090/S0002-9947-1974-0350715-8. Google Scholar

[13]

S. Shao and X. Ye, Regionally proximal relation of order $d$ is an equivalence one for minimal systems and a combinatorial consequence,, Adv. Math., 231 (2012), 1786. doi: 10.1016/j.aim.2012.07.012. Google Scholar

[1]

Fangzhou Cai, Song Shao. Topological characteristic factors along cubes of minimal systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5301-5317. doi: 10.3934/dcds.2019216

[2]

Dongkui Ma, Min Wu. Topological pressure and topological entropy of a semigroup of maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 545-556. doi: 10.3934/dcds.2011.31.545

[3]

Carlos Cabrera, Peter Makienko, Peter Plaumann. Semigroup representations in holomorphic dynamics. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1333-1349. doi: 10.3934/dcds.2013.33.1333

[4]

Bin Chen, Xiongping Dai. On uniformly recurrent motions of topological semigroup actions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 2931-2944. doi: 10.3934/dcds.2016.36.2931

[5]

Yujun Ju, Dongkui Ma, Yupan Wang. Topological entropy of free semigroup actions for noncompact sets. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 995-1017. doi: 10.3934/dcds.2019041

[6]

Chris Good, Sergio Macías. What is topological about topological dynamics?. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1007-1031. doi: 10.3934/dcds.2018043

[7]

P. Adda, J. L. Dimi, A. Iggidir, J. C. Kamgang, G. Sallet, J. J. Tewa. General models of host-parasite systems. Global analysis. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 1-17. doi: 10.3934/dcdsb.2007.8.1

[8]

Lluís Alsedà, David Juher, Pere Mumbrú. Minimal dynamics for tree maps. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 511-541. doi: 10.3934/dcds.2008.20.511

[9]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[10]

Dou Dou. Minimal subshifts of arbitrary mean topological dimension. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1411-1424. doi: 10.3934/dcds.2017058

[11]

Nicolás Matte Bon. Topological full groups of minimal subshifts with subgroups of intermediate growth. Journal of Modern Dynamics, 2015, 9: 67-80. doi: 10.3934/jmd.2015.9.67

[12]

Gernot Greschonig. Regularity of topological cocycles of a class of non-isometric minimal homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4305-4321. doi: 10.3934/dcds.2013.33.4305

[13]

Denis de Carvalho Braga, Luis Fernando Mello, Carmen Rocşoreanu, Mihaela Sterpu. Lyapunov coefficients for non-symmetrically coupled identical dynamical systems. Application to coupled advertising models. Discrete & Continuous Dynamical Systems - B, 2009, 11 (3) : 785-803. doi: 10.3934/dcdsb.2009.11.785

[14]

Susanna Terracini, Juncheng Wei. DCDS-A Special Volume Qualitative properties of solutions of nonlinear elliptic equations and systems. Preface. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : i-ii. doi: 10.3934/dcds.2014.34.6i

[15]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2357-2376. doi: 10.3934/cpaa.2017116

[16]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: periodic boundary conditions. Communications on Pure & Applied Analysis, 2018, 17 (1) : 285-317. doi: 10.3934/cpaa.2018017

[17]

Daniel Coronel, Andrés Navas, Mario Ponce. On bounded cocycles of isometries over minimal dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 45-74. doi: 10.3934/jmd.2013.7.45

[18]

Alfredo Marzocchi, Sara Zandonella Necca. Attractors for dynamical systems in topological spaces. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 585-597. doi: 10.3934/dcds.2002.8.585

[19]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[20]

K. Tintarev. Critical values and minimal periods for autonomous Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 1995, 1 (3) : 389-400. doi: 10.3934/dcds.1995.1.389

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (16)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]